SciELO - Scientific Electronic Library Online

 
vol.26 número1UNIFORM CONVERGENCE OF MULTIPLIER CONVERGENT SERIESON WREATH PRODUCT OF PERMUTATION GROUPS índice de autoresíndice de materiabúsqueda de artículos
Home Pagelista alfabética de revistas  

Proyecciones (Antofagasta)

versión impresa ISSN 0716-0917

Proyecciones (Antofagasta) v.26 n.1 Antofagasta mayo 2007

http://dx.doi.org/10.4067/S0716-09172007000100003 

Proyecciones Journal of Mathematics
Vol. 26, No 1, pp. 37-71, May 2007.
Universidad Católica del Norte
Antofagasta - Chile



ABOUT DECAY OF SOLUTION OF THE WAVE EQUATION WITH DISSIPATION *


LUIS CORTES UNIVERSIDAD DE ANTOFAGASTA, CHILE
YOLANDA SANTIAGO UNIVERSIDAD NACIONAL MAYOR DE SAN MARCOS, PERÚ


Correspondencia a:



Abstract
In this work, we consider the problem of existence of global solutions for a scalar wave equation with dissipation. We also study the asymptotic behaviour in time of the solutions. The method used here is based in nonlinear techniques.


Keywords: wave equation, evolution model, decay of solution, asymptotic behaviour.* Support: see

Acknowledgements
Y.S.S.A
was partially suppoted by C.S.I. Estudio No 06140104, Universidad Nacional Mayor de San Marcos (UNMSM-Lima, Perú). The professor L.C.V was partially supported by the Chile Science Foundation Conicyt-Fondecyt Grant 1040067. Also, he was partially supported by a Internal project of the Universidad de Antofagasta (UA- Antofa-gasta, Chile), DIRINV Grant 1319-06 and a Grant of CNPq, PROSUL, (Brasil) "Programa Sul-Americano de Apoio as Atividades de Cooperaqao em Ciencia e Tecnología", respectively.

REFERENCES

[1] F. Conrad and B. Rao - Decay of solutions of wave equations in a star-shaped domain with nonlinear boundary feedback. Asympt. Anal. 7, pp. 159-177, (1993).        [ Links ]

[2] L. Cortés-Vega.- A note on resonant frequencies for a system, of elastic wave equations, Int. J. Math. Math. Sci. 64, pp. 3485-3498, (2004).        [ Links ]

[3] L. Cortés-Vega and Y. Santiago-Ayala, Decaimiento de la ecuación de onda con disipación. PESQUIMAT Revista de la Fac. CC. MM. de la UNMSM. Vol TX, Nro. 1, pp. 39-62, (2006).        [ Links ]

[4] L. Hórmander - Linear Partial Differential Operators, Springer-Verlag, New York, 116, (1976).        [ Links ]

[5] M. Ikawa - Mixed problems for hyperbolic equations of second order. J. Math. Soc. Japan 20, pp. 580-608, (1968).        [ Links ]

[6] S. Kesavan - Topics in Functional Analysis and applications. John Wiley & Sons, (1989).         [ Links ]

[7] J. Lagnese, Deacay of solutions of wave equations in a bounded region with boundary dissipation, J. Differential Equations 50, pp. 163-182, (1983).        [ Links ]

[8] J. Lagnese and J. L. Lions, Modelling Analysis and Control of thin Plates, Masson, Paris, (1989).        [ Links ]

[9] I. Lasiecka and R. Triggiani, Control Problems for Systems Described by Partial Differential Equations and Applications, Springer Verlag Lect. Not., 97 (1987).        [ Links ]

[10] I. Lasiecka and G. Avalos, Uniform decay rates of solutions to a structural acoustic model with nonlinear dissipation, Appl. Math Comp. Sci, 8, No. 2, pp. 101-127, (1998).        [ Links ]

[11] I. Lasiecka and D. Tataru, Uniform boundary stabilization of semilin-ear wave equations with nonlinear boundary damping, Diff. Int. Eq, 6, pp. 507-533, (1993).        [ Links ]

[12] I. Lasiecka, Stabilization of wave and plate-like equations with nonlinear dissipation on the boundary, J. Diffetential Equations, 79, pp. 340-381, (1989).        [ Links ]

[13] V. Koniornik- Exact controllability and stabilization. John Wiley & Sons, (1994).        [ Links ]

[14] V. Koniornik and E. Zuazua, A direct method for the boundary stabilization of the wave equation, J. Math. Pures Appl. 69, pp. 163-182, (1990).        [ Links ]

[15] P. Martinez. - Decay of solutions of the wave equation with a local highly degenerate dissipation. Asymptotic Analysis 19, pp. 1-17, (1999).        [ Links ]

[16] M. Nakao - Decay of solutions of the wave equation with a local degenerate dissipation. Israel J. of Maths 95, pp. 25-42, (1996).        [ Links ]

[17] A. Pazy - Semigroups of Linear Operators and Applications to Partial Differential Equations. Springer, New York, (1983).        [ Links ]

[18] Y. Santiago A. - Una aplicación del Lema de Nakao. PESQUIMAT Revista de la Fac. CC. MM. de la UNMSM, Nro. 2, pp. 23-36, (2006).        [ Links ]

[19] Y. Santiago A. - Decaimiento exponencial de la solución débil de una ecuación de onda no lineal. PESQUIMAT Revista de la Fac. CC. MM. de la UNMSM. Vol VIII Nro. 2, pp. 29-43, (2005).        [ Links ]

[20] Y. Santiago A. and J. Rivera - Global existence and exponential decay to the wave equation with localized frictional damping. PESQUIMAT Revista de la Fac. CC. MM. de la UNMSM. Vol V. Nro. 2, pp. 1-19, (2002).        [ Links ]

[21] D. Tataru, Boundary controllability for conservative PDEs, Appl. Math. Optim. 3, pp. 257-295, (1995).        [ Links ]


[22] E. Zuazua - Exponential decay for the semi-linear wave equation with locally distributed damping. Comm. Partial Differential Equations. 15, pp. 205-235, (1990).
        [ Links ]

Luis A. Cortés-Vega
Departamento de matemáticas
Universidad de Antofagasta
Facultad de Ciencias Básicas
Casilla 170 Chile
email : lcortes@uantof.cl

Yolanda S. Santiago-Ayala
Facultad de Ciencias Matemáticas
Universidad Nacional Mayor de San Marcos
Ciudad Universitaria
Avenida Venezuela, cdra. 34 Lima 1 Perú
e-mail : ysantiagoa@unmsm.edu.pe

Received : November 2006. Accepted : March 2007